Duke Mathematical Journal

Estimates for representation numbers of quadratic forms

Valentin Blomer and Andrew Granville

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let f be a primitive positive integral binary quadratic form of discriminant D, and let rf(n) be the number of representations of n by f up to automorphisms of f. In this article, we give estimates and asymptotics for the quantity nxrf(n)β for all β0 and uniformly in D=o(x). As a consequence, we get more-precise estimates for the number of integers which can be written as the sum of two powerful numbers

Article information

Source
Duke Math. J., Volume 135, Number 2 (2006), 261-302.

Dates
First available in Project Euclid: 17 October 2006

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1161093265

Digital Object Identifier
doi:10.1215/S0012-7094-06-13522-6

Mathematical Reviews number (MathSciNet)
MR2267284

Zentralblatt MATH identifier
1135.11020

Subjects
Primary: 11E16: General binary quadratic forms
Secondary: 11N56: Rate of growth of arithmetic functions

Citation

Blomer, Valentin; Granville, Andrew. Estimates for representation numbers of quadratic forms. Duke Math. J. 135 (2006), no. 2, 261--302. doi:10.1215/S0012-7094-06-13522-6. https://projecteuclid.org/euclid.dmj/1161093265


Export citation

References

  • N. C. Ankeny and S. Chowla, The relation between the class number and the distribution of primes, Proc. Amer. Math. Soc. 1 (1950), 775--776.
  • P. Bernays, Über die Darstellung von positiven, ganzen Zahlen durch die primitiven, binären quadratischen Formen einer nicht quadratischen Diskriminante, Ph.D. dissertation, Georg-August-Universität, Göttingen, Germany, 1912.
  • V. Blomer, Binary quadratic forms with large discriminants and sums of two squareful numbers, J. Reine Angew. Math. 569 (2004), 213--234.; $\hbox\it II$, J. London Math. Soc. (2) 71 (2005), 69--84. $\!$;
  • —, On cusp forms associated with binary theta series, Arch. Math. (Basel) 82 (2004), 140--146.
  • J. BrüDern, Einführung in die analytische Zahlentheorie, Springer, Berlin, 1995.
  • D. A. Cox, Primes of the Form $x^2+ny^2$: Fermat, Class Field Theory and Complex Multiplication, Wiley-Intersci. Publ., Wiley, New York, 1989.
  • P. ErdöS and A. SáRköZy, On the number of prime factors of integers, Acta Sci. Math. (Szeged) 42 (1980), 237--246.
  • E. Fogels, On the zeros of Hecke's L-functions, I, Acta Arith. 7 (1961/1962), 87--106.
  • A. Hildebrand, On the number of positive integers $\leq x$ and free of prime factors $>y$, J. Number Theory 22 (1986), 289--307.
  • H. Iwaniec, The generalized Hardy-Littlewood's problem involving a quadratic polynomial with coprime discriminants, Acta Arith. 27 (1975), 421--446.
  • R. Murty And R. Osburn, Representations of integers by certain positive definite binary quadratic forms, preprint.
  • G. Pall, The structure of the number of representations function in a positive binary quadratic form, Math. Z. 36 (1933), 321--343.